MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49874
Medical Device Problem Codes Crack (1135); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k # k161236.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It has been reported that during a left-side percutaneous nephrolithotomy (pcnl) procedure involving a (b)(6) year-old male patient, a crack was detected in the pigtail end of the stent from a universa firm ureteral stent set.The complaint device was being advanced to the left ureter, when the crack was observed through the nephroscope.The device was then removed and replaced with a similar device to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
Update 05aug2019: the user cut the tether during the procedure.
 
Additional Manufacturer Narrative
Additional information: investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, quality control data, and specifications.One device was returned for investigation.The returned packaging confirms the reported complaint device lot number.Inspection of the returned device noted the device was returned with a tear in the proximal coil.The tether was not returned with the stent.The tear started at the first side port and continued vertically along the coil for 6 mm.Under magnification, striations in the material fibers were observed on the torn edge.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: tether should be removed if stent is to remain indwelling longer than 14 days.Do not force components during removal or replacement.Carefully remove the components if any resistance is encountered.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The returned device was found to have a tear starting near the first side port and continued toward the proximal tip.This location of the tear is also where the tether would have been attached, but it was not returned with the device for evaluation.It is likely that the device was manufactured within specification, but the damage to the stent caused it to be non-functional.It is possible the cause for the tear in the stent was that the device was inadvertently damaged when removing the tether, or during subsequent handling, but there is no information related to device damage from handling.The most probable cause for the stent damage could not be established.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8817919
Report Number1820334-2019-01768
Device Sequence Number2838581
Product Code FAD
UDI-Device Identifier00827002498747
UDI-Public(01)00827002498747(17)220326(10)9621393
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/26/2022
Device Model NumberG49874
Device Catalogue NumberUFH-626
Device Lot Number9621393
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2019
Initial Date Received by Manufacturer 07/19/2019
Supplement Date Received by Manufacturer08/19/2019
Initial Report FDA Received Date07/23/2019
Supplement Report FDA Received Date09/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age36 YR
Patient Weight120